Hail, St. Johns
- When
- April 8, 10:16 AM EST
- Where
- St. Johns County, St Augustine
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.883, -81.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 8:30 AM EST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU APR 8 2004 .SHORT TERM...BUSY MORNING THUS FAR WITH MUCH NEEDED RAINS BUT LESS NEEDED STRONG STORMS. WILL BE DOING A QUICK UPDATE TO ZONES TO REFLECT LATEST TRENDS IN RADAR IMAGERY AND NEWEST SHORT TERM GUIDANCE. THESE UPDATES WILL INCLUDE INCREASING POPS OVER MOST LOCATIONS...ESPECIALLY THE SOUTH WHERE CURRENT SHORT WAVE OVER NORTH FLORIDA WILL PROGRESS. FEEL CURRENT LINE OF STORMS OVER FLORIDA PORTION WILL BE THE MAIN BAND FOR TODAY...WITH CONVERGENT PATTERN SETTING UP ALOFT FOR THIS AFTERNOON LIMITING POPS TO ISOLATED. FOR THE GEORGIA PORTION...DIVERGENT PATTERN PERSISTS THROUGH THIS EVENING...AND EXPECT A CONTINUED HIGH PROBABILITY FOR INTERMITTENT SHOWERS. WILL CONTINUE STRONG WORDING IN GRIDS AND ZONES AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND WET BULB ZERO HEIGHTS REMAIN FAVORABLE FOR HAIL. && .MARINE...GRADIENT HAS TIGHTENED ACROSS THE WATERS ONCE AGAIN WITH OFFSHORE WATERS BACK TO SCEC CONDITIONS. NEARSHORE SHOULD FOLLOW SUIT SOON AND CURRENT PACKAGE HANDLES THIS WELL. NO CHANGES PLANNED. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && DEESE/ZIBURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1051 AM EDT THU APR 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1051 AM EDT THU APR 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND PARTS OF NORTHEAST FLORIDA... THUNDERSTORMS WILL DEVELOP OVER THE AREA AND MOVE EAST ACROSS THE AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE STRONG DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS SHOULD ACTIVATE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 834 AM EDT THU APR 8 2004 FLZ021-081315- SUWANNEE FL- 834 AM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 915 AM EDT... AT 834 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF LURAVILLE...OR ABOUT 8 MILES NORTH OF MAYO...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LIVE OAK AND HOUSTON THROUGH 915 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 AM EDT THU APR 8 2004 FLZ022-081330- COLUMBIA- 900 AM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY UNTIL 930 AM FOR STRONG THUNDERSTORM WINDS AND HAIL... AT 900 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF LAKE CITY MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS ALONG THE I-10 CORRIDOR NEAR WINFIELD. GUSTY WINDS OF 45 TO 55 MPH IS POSSIBLE ALONG WITH SMALL HAIL. MINOR WIND DAMAGE MAY OCCUR. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 948 AM EDT THU APR 8 2004 FLZ023-025-081430- BAKER-DUVAL- 948 AM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL AND BAKER COUNTY UNTIL 1030 AM FOR STRONG THUNDERSTORM WINDS AND HAIL... AT 948 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR THE JACKSONVILLE INTERNATIONAL AIRPORT AND ALSO NEAR MACCLENNY MOVING EAST AT 30 MPH. HEAVY RAIN...GUSTY WINDS UP TO 50 MPH ARE POSSIBLE ALONG WITH SMALL HAIL. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1038 AM EDT THU APR 8 2004 FLZ040-081530- MARION FL- 1038 AM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1130 AM EDT... AT 1038 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES NORTHWEST OF ROMEO...OR ABOUT 4 MILES SOUTHEAST OF BRONSON...MOVING EAST-SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES...MCINTOSH...FLEMINGTON...REDDICK...LOWELL...SPARR AND OCALA AIRPORT THROUGH 1130 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THIS STORM IS BEING CLOSELY MONITORED AND IT IS POSSIBLE A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR SOME PORTION OF THE COUNTY THROUGH 1130 AM. SANDRIK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL FLEMINGTON 29.41N 82.30W
04/08/2004 0.88 INCH MARION FL TRAINED SPOTTER
&&
MZThe Jacksonville radar (KJAX), 76 km away, was scanning. The volume nearest the first event began at 15:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387125.